Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 127, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 21, 2021, 3:03 PM CDT for Terrebonne Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 3:03 PM CDT (20:03 UTC)
- Expired
- Jun 21, 2021, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588
WUUS54 KLIX 212003
SVRLIX
LAC109-212045-
/O.NEW.KLIX.SV.W.0127.210621T2003Z-210621T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
303 PM CDT Mon Jun 21 2021
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
North central Terrebonne Parish in southeastern Louisiana...
* Until 345 PM CDT.
* At 302 PM CDT, a severe thunderstorm was located 13 miles southeast
of Amelia, or 16 miles west of Houma, moving northeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Houma, Schriever, Gray and Bayou Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Damaging winds and continuous cloud to ground lightning is occurring
with this storm. Move indoors immediately. Lightning is one of
nature's leading killers. Remember, if you can hear thunder, you are
close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2954 9102 2971 9091 2974 9082 2957 9062
2945 9096
TIME...MOT...LOC 2002Z 231DEG 13KT 2951 9097
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JRK2 follow-up statements
337
WWUS54 KLIX 212021
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
321 PM CDT Mon Jun 21 2021
LAC109-212045-
/O.CON.KLIX.SV.W.0127.000000T0000Z-210621T2045Z/
Terrebonne LA-
321 PM CDT Mon Jun 21 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTH CENTRAL TERREBONNE PARISH...
At 321 PM CDT, a severe thunderstorm was located 9 miles southwest of
Bayou Cane, or 10 miles west of Houma, moving northeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Houma, Schriever, Gray and Bayou Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2971 9091 2974 9082 2957 9062 2948 9086
2952 9087 2954 9093 2955 9101
TIME...MOT...LOC 2021Z 231DEG 13KT 2954 9088
HAIL...<.75IN
WIND...60MPH
$$
JRK480
WWUS54 KLIX 212044
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
344 PM CDT Mon Jun 21 2021
LAC109-212054-
/O.EXP.KLIX.SV.W.0127.000000T0000Z-210621T2045Z/
Terrebonne LA-
344 PM CDT Mon Jun 21 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TERREBONNE
PARISH WILL EXPIRE AT 345 PM CDT...
The storm which prompted the warning has weakened below severe
limits and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.
LAT...LON 2971 9091 2974 9082 2957 9062 2948 9086
2952 9087 2954 9093 2955 9101
TIME...MOT...LOC 2044Z 231DEG 13KT 2959 9081
$$
JRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:57 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 21, 12:57 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1257 PM CDT Mon Jun 21 2021 .UPDATE... Updated for the 18Z aviation discussion. && .AVIATION... VFR conditions prevail at all area airports. Some vicinity showers will be possible through the afternoon hours. Temporary periods of showers and storms will be possible at all area airports which will cause lower visibilities and ceilings, and TEMPO groups are in place during the best timing for these showers and storms. Overnight tonight through the end of the forecast period, MVFR conditions will be possible due to low ceilings and vicinity showers. MCB may get to IFR conditions around daybreak tomorrow briefing due to fog and vicinity showers before returning to MVFR conditions for the end of the forecast period. MSW && .PREV DISCUSSION... /issued 336 AM CDT Mon Jun 21 2021/ SYNOPSIS... Tropical Depression Claudette over eastern North Carolina, about to move off the Atlantic Coast, and may become a tropical storm again. Fortunately, that won't be our problem. Upper ridge over much of the Gulf of Mexico to our south, and a longwave trough over Ontario Canada extends southward into the upper and middle Mississippi River Valley. Weak troughing along the Gulf coast, with scattered convection offshore. Wind flow is onshore early this morning, and temperatures/dew points are in the 70s. Not all that unusual for the first day of summer. SHORT TERM (Through Wednesday night)... Precipitable water values are going to remain rather high (near or above 2 inches) through Wednesday with really no strong inhibiting factors to prevent convective development. While instantaneous areal coverage of convection will probably be in the scattered to broken range (30-60%) during the day, expect most locations will see measurable rainfall both today and Tuesday. Any focus of heavy rainfall today appears to be on the lower Louisiana coast, well south of the area of excessive rainfall from Claudette. Frontal boundary to our north may provide an additional focus late tonight and Tuesday, but this is somewhat more questionable. That being said, with the high moisture content and warm mid-level temperatures, thunderstorms will be efficient rainfall producers, and cannot rule out isolated flash flooding issues. Contemplated a Flash Flood Watch, but will hold off for now. Areal coverage of convection may wane a bit on Wednesday as the persistent upper ridge to the west tries to build in a bit. Have gone slightly above operational guidance high temperatures for today and tomorrow, closer to NBM, which has performed a little better this weekend. With areal coverage of convection expected to diminish on Wednesday, this would definitely argue for high temperatures to be a couple degrees warmer. 35 LONG TERM (Thursday and beyond)... Local area remains on the western periphery of the Bermuda high through the end of the week and into the weekend, with general troughiness aloft over the eastern CONUS. Low level winds around the Bermuda high should continue to pump Gulf moisture into the area and with the instability afforded by the general troughiness aloft combined with daytime heating, expect scattered to numerous showers and storms each afternoon. Looks like we should see decent areal coverage each day as showers and storms propagate and new storms develop along outflow boundary interactions. Transient nature of the convection should keep rainfall totals reasonable, though high PW values do mean any one storm could produce brief periods of heavy rainfall. The afternoon convection should keep afternoon highs in check, and generally forecasting highs in the upper 80s and lower 90s which is near normal for late June. Overnight lows will generally be near to slightly above normal in the low to mid 70s. 95/DM MARINE... Moderate onshore flow expected to continue over the open waters and sounds through at least tonight, possibly lingering into Tuesday over the southeastern waters. Will carry Small Craft Exercise Caution headlines for the open waters and sounds today. Conditions ease on Tuesday, and beyond that, the main concern during the forecast period will be thunderstorms. 35 && .PRELIMINARY POINT TEMPS/POPS... MCB 71 84 71 89 / 90 90 10 50 BTR 74 87 73 90 / 80 90 20 60 ASD 74 87 74 90 / 80 100 40 60 MSY 77 88 77 90 / 80 100 40 70 GPT 74 85 74 87 / 80 100 50 60 PQL 73 85 72 87 / 80 100 50 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jun 21, 10:15 AM CDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1015 AM CDT Mon Jun 21 2021
LAZ050-072-211545-
Livingston-Southern Tangipahoa-
1015 AM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LIVINGSTON AND
SOUTHWESTERN TANGIPAHOA PARISHES...
At 1014 AM CDT, a strong thunderstorm was located near Springfield,
or 12 miles southwest of Hammond, moving northeast at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hammond, Livingston, French Settlement, Albany, Springfield,
Natalbany, Whitehall, Killian and Tickfaw.
This includes the following Interstates...
Interstate 12 between mile markers 20 and 39.
Interstate 55 in Louisiana between mile markers 27 and 37.
LAT...LON 3060 9047 3033 9046 3034 9049 3030 9054
3030 9056 3027 9058 3025 9078 3053 9080
TIME...MOT...LOC 1514Z 241DEG 30KT 3041 9064
MSWSpecial weather statement, Jun 21, 12:33 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1233 PM CDT Mon Jun 21 2021
LAZ056>059-211830-
Assumption-St. John The Baptist-St. James-Upper Lafourche-
1233 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOHN THE
BAPTIST...ST. JAMES...NORTHWESTERN LAFOURCHE AND NORTHEASTERN
ASSUMPTION PARISHES...
At 1232 PM CDT, a strong thunderstorm was located near Chackbay, or 9
miles north of Thibodaux, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Reserve, Gramercy, Lutcher, Wallace, Edgard, South Vacherie,
Chackbay, Convent, North Vacherie and Garyville.
This includes Interstate 10 in Louisiana between mile markers 190 and
197.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3014 9079 3016 9068 3002 9054 3000 9055
2992 9053 2992 9054 2989 9053 2981 9091
2995 9102
TIME...MOT...LOC 1732Z 242DEG 22KT 2992 9086
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:59 AM CDT | Special Weather Statement | LIX | East Baton Rouge, Livingston | 46 min |
| Jun 21, 10:15 AM CDT | Special Weather Statement | LIX | Livingston | 30 min |
| Jun 21, 10:26 AM CDT | Special Marine Warning | LIX | 94 min | |
| Jun 21, 10:31 AM CDT | Special Marine Warning | LIX | 119 min | |
| Jun 21, 10:52 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 33 min |
| Jun 21, 10:59 AM CDT | Special Marine Warning | LIX | 61 min | |
| Jun 21, 12:25 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 21, 12:33 PM CDT | Special Weather Statement | LIX | Saint James | 57 min |
| Jun 21, 1:11 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 64 min |
| Jun 21, 2:21 PM CDT | Special Marine Warning | LIX | 39 min | |
| Jun 21, 2:39 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard, Saint Charles | 3 hr |
| Jun 21, 2:51 PM CDT | Special Marine Warning | LIX | 84 min | |
| Jun 21, 3:28 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 29 min |
| Jun 21, 3:28 PM CDT | Special Weather Statement | LIX | Saint Tammany | 32 min |
| Jun 21, 3:39 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Charles | 3 hr |
| Jun 21, 3:39 PM CDT | Special Weather Statement | LIX | Lafourche | 36 min |
| Jun 21, 3:43 PM CDT | Special Marine Warning | LIX | 92 min | |
| Jun 21, 3:53 PM CDT | Areal Flood Advisory | LIX | Lafourche, Saint Charles, Terrebonne | 3 hr |
| Jun 21, 3:57 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 2 hr |
| Jun 21, 4:16 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Charles, Saint John the Baptist | 44 min |
| Jun 21, 4:24 PM CDT | Special Marine Warning | LIX | 96 min | |
| Jun 21, 4:29 PM CDT | Special Weather Statement | LIX | Iberville, Pointe Coupee, West Feliciana | 31 min |
| Jun 21, 5:04 PM CDT | Special Weather Statement | LIX | East Feliciana | 56 min |
| Jun 21, 5:10 PM CDT | Special Marine Warning | LIX | 54 min | |
| Jun 21, 5:18 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 42 min |
| Jun 21, 5:59 PM CDT | Special Marine Warning | LIX | 31 min | |
| Jun 21, 6:38 PM CDT | Special Marine Warning | LIX | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.